Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

What causes diarrhea,flatulence and stomach pain after taking Cefixime and Azythromycin?

User rating for this question
Answered by

Practicing since : 2006
Answered : 1983 Questions
hello doctor,one week back I had taken 200mg of cefixime and 1gm of azythromycin following unsafe sex to prevent STD's like gonnorhea and chlamydia.from next day of dosage i am experiencing gastrointestinal disturbances like diarrhea,flatulence and stomach pain occasionally. diarrhea is continuing from next day of dosage.its not watery but pasty and semisolid.I am taking lactobacillus tabs from last two days but they are not help.I heard these r the side effects of azythromycin.please help me with problem.
Posted Tue, 25 Feb 2014 in Digestion and Bowels
Answered by Dr. Klerida Shehu 56 minutes later
Brief Answer: Following suggestion to antibiotic diarrhea... Detailed Answer: Hi, You are right, the GI problems you are experiencing are side effects to the antibiotics you used. Usually, the use of antibiotics is associated with changes in the intestinal flora leading to flatulence and diarrhea. I suggest to: - continue taking probiotics. You have used them for only 2 days, so, more time is needed to re-balance the intestinal flora through probiotics use. - do a culture of stool for candida. Usually, fungal infection is also related to antibiotic use. Depending on the results you may start anti-mycotic therapy. - take plenty of water and over-the-counter ORS to replace fluids and electrolytes lost during diarrhea - take tasectan for diarrhea Hope it was of help! Dr.Klerida Feel free to ask me other questions you might have!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor